Journal of Mathematical Sciences

, Volume 77, Issue 3, pp 3153–3160 | Cite as

Three problems in the mechanics of continua in polyhedra

  • M. Sh. Birman
Article
  • 16 Downloads

Abstract

The following problems are considered: the problem of the electromagnetic oscillations of a hollow resonator with an ideally conductive boundary; the steady-state Stokes equations under conditions of slippery walls; the problem of elasticity theory under the boundary condition of a rigid contact. Formally, in polyhedral domains these three problems coincide. It is shown that in a meaningful sense such a coincidence is realized only in convex polyhedra. Related effects are discussed. Bibliography: 10 titles.

Keywords

Boundary Condition Related Effect Elasticity Theory Convex Polyhedron Conductive Boundary 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature Cited

  1. 1.
    M. Sh. Birman, “On the Maxwell operator in domains with edges”,Zap. Nauchn. Semin. LOMI,147, 3–9 (1985).MathSciNetGoogle Scholar
  2. 2.
    M. Sh. Birman “The Maxwell operator for a resonator with incoming edges”,Vestnik LGU, Ser. 1, 3, 3–8 (1986).MATHGoogle Scholar
  3. 3.
    M. Sh. Birman, “The Maxwell operator for a periodic resonator with incoming edges”,Tr. Mat. Inst. Akad. Nauk USSR,179, 23–35 (1988).MathSciNetGoogle Scholar
  4. 4.
    M. Sh. Birman and M. Z. Solomyak, “The Maxwell operator in domains with nonsmooth boundary”,Sib. Mat. Z.,27, No. 1, 23–36 (1987).MathSciNetGoogle Scholar
  5. 5.
    M. Sh. Birman and M. Z. Solomyak, “L 2 theory of the Maxwell operator in arbitrary domains”,Usp. Mat. Nauk,42, No. 6, 61–76 (1987).MathSciNetGoogle Scholar
  6. 6.
    M. Sh. Birman and M. Z. Solomyak, “The self-adjoint Maxwell operator in arbitrary domains”,Algebra Analiz,1, No. 1, 96–110 (1989).MathSciNetGoogle Scholar
  7. 7.
    O. A. Ladyzhenskaya,Mathematical Problems of Dynamics of Noncompressible Fluids, 2nd ed. [in Russian], Moscow (1970).Google Scholar
  8. 8.
    V. A. Kondrat’ev and O. A. Olejnik, “Boundary-value problems for the second order partial differential equations in nonsmooth domains”,Usp. Mat. Nauk,38, No. 2, 3–76 (1983).Google Scholar
  9. 9.
    V. Zajonchkovsky and V. A. Solonnikov, “On the Neuman problem for the second order elliptic equations with edges on the boundary”,Zap. Nauchn. Semin. LOMI,127, 7–48 (1983).Google Scholar
  10. 10.
    R. Picard, “On the low frequency asymptotics in electromagnetic theory”,J. Reine Angew. Math.,354, 50–73 (1984).MATHMathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1995

Authors and Affiliations

  • M. Sh. Birman

There are no affiliations available

Personalised recommendations